Alert archive / West Virginia / River Flood Warnings in 2009
River Flood Warning 7, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at May 9, 2009, 9:38 AM EDT for Wyoming County, West Virginia. It took effect at May 9, 2009, 10:08 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2009, 9:38 AM EDT (13:38 UTC)
- In effect from
- May 9, 2009, 10:08 AM EDT
- Expired
- May 9, 2009, 2:21 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- Minor
County Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 79 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guyandotte River at Pineville (PINW2).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03202300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KRLX 091338 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED RIVER FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 938 AM EDT SAT MAY 09 2009 ...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... GUYANDOTTE RIVER AT PINEVILLE AND BRANCHLAND... TUG FORK RIVER AT KERMIT... AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...LAWRENCE...PIKE AND IN WEST VIRGINIA...CABELL...LINCOLN...LOGAN...MINGO...WAYNE...WYOMING. ...FORECAST FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE FOLLOWING RIVERS GUYANDOTTE RIVER AT MAN AND LOGAN...TUG FORK RIVER AT WILLIAMSON... FLOODING OF THE GUYANDOTTE AND TUG FORK RIVERS WILL CONTINUE THROUGHOUT THE DAY TODAY. ALL STREAMS AND CREEKS FLOWING INTO THESE RIVERS WILL BACKUP AND CAUSE MORE FLOODING. TAKE ACTION NOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. THE NEXT STATEMENT WILL BE ISSUED AROUND 1 PM OR SOONER IF CONDITIONS CHANGE. && WVC109-100138- /O.NEW.KRLX.FL.W.0007.090509T1408Z-090510T0500Z/ /PINW2.1.ER.090509T1408Z.090509T1800Z.090509T2300Z.NO/ 938 AM EDT SAT MAY 09 2009 THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A * FLOOD WARNING FOR THE GUYANDOTTE RIVER AT PINEVILLE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM SATURDAY THE ESTIMATED STAGE WAS 12.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING. AND CONTINUE TO RISE TO NEAR 15.7 FEET BY THIS AFTERNOON.. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING.. * AT STAGES NEAR 15.7 FEET...HOMES AND SOME BUSINESSES ALONG ROCKCASTLE CREEK NEAR PINE AVENEUE AND MAIN STREET START TO FLOOD DUE TO BACKWATER FROM THE GUYANDOTTE. ALSO, SOME HOMES START TO FLOOD ONE QUARTER MILE DOWNSTREAM FROM THE RIVER GAGE NEAR THE CONFLUENCE OF THE WILLIAMS BRANCH CREEK AND THE GUYANDOTTE RIVER. * A CREST NEAR 15.7 FEET COMPARES TO A PREVIOUS CREST OF 13.8 FEET ON MAY 16 1996. $$ WVC045-100138- /O.CON.KRLX.FL.W.0005.000000T0000Z-090511T0048Z/ /MNAW2.3.ER.000000T0000Z.090509T2055Z.090510T1848Z.NO/ 938 AM EDT SAT MAY 09 2009 ...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY... THE FLOOD WARNING CONTINUES FOR THE GUYANDOTTE RIVER AT MAN. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SATURDAY THE STAGE WAS 17.8 FEET. * MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET BY LATE THIS AFTERNOON.. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON SUNDAY. . * AT STAGES NEAR 22.0 FEET...MAJOR FLOODING OCCURS ALONG THE GUYANDOTTE RIVER AND BUFFALO CREEK IN MAN. * A CREST NEAR 22.0 FEET COMPARES TO A PREVIOUS CREST OF 20.2 FEET ON JANUARY 11 1974. $$ WVC043-045-100138- /O.EXT.KRLX.FL.W.0006.090509T1338Z-090510T1155Z/ /LOGW2.2.ER.090509T1338Z.090510T0000Z.090510T0555Z.NO/ 938 AM EDT SAT MAY 09 2009 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE GUYANDOTTE RIVER AT LOGAN. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM SATURDAY THE STAGE WAS 22.2 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING. AND CONTINUE TO RISE TO NEAR 30.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT. * AT STAGES NEAR 30.0 FEET...WATER PLANT AND LOW AREAS ALONG THE RIVER ARE FLOODED. * A CREST NEAR 30.1 FEET COMPARES TO A PREVIOUS CREST OF 30.5 FEET ON APRIL 5 1977. $$ WVC011-043-100138- /O.NEW.KRLX.FL.W.0008.090510T0300Z-090510T2000Z/ /BRAW2.1.ER.090510T0300Z.090510T0600Z.090510T1400Z.NO/ 938 AM EDT SAT MAY 09 2009 THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A * FLOOD WARNING FOR THE GUYANDOTTE RIVER AT BRANCHLAND. * FROM THIS EVENING TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM SATURDAY THE STAGE WAS 14.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 31.9 FEET BY AFTER MIDNIGHT. . THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MORNING SUNDAY. * AT STAGES NEAR 30.0 FEET...SOME SECTIONS, ON THE LEFT BANK OF THE RIVER, BETWEEN BRANCHLAND AND WEST HAMLIN BEGIN TO FLOOD. * A CREST NEAR 31.9 FEET COMPARES TO A PREVIOUS CREST OF 32.7 FEET ON MAY 17 1996. $$ KYC195-WVC059-100138- /O.EXT.KRLX.FL.W.0004.090509T1323Z-090511T0200Z/ /WILW2.2.ER.090509T1235Z.090509T1800Z.090510T2000Z.NO/ 938 AM EDT SAT MAY 09 2009 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE TUG FORK RIVER AT WILLIAMSON. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM SATURDAY THE STAGE WAS 27.8 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 27.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 39.3 FEET BY THIS AFTERNOON.. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY AFTERNOON. * AT STAGES NEAR 37.0 FEET...SEVERAL ROADS OUTSIDE OF TOWN ARE CLOSED. * A CREST NEAR 39.3 FEET COMPARES TO A PREVIOUS CREST OF 38.4 FEET ON FEBRUARY 16 2003. $$ KYC127-WVC059-099-100138- /O.NEW.KRLX.FL.W.0009.090509T2012Z-090511T0800Z/ /KRMW2.2.ER.090509T2012Z.090510T0600Z.090511T0200Z.NO/ 938 AM EDT SAT MAY 09 2009 THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A * FLOOD WARNING FOR THE TUG FORK RIVER AT KERMIT. * FROM THIS AFTERNOON TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM SATURDAY THE STAGE WAS 23.5 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 38.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON. AND CONTINUE TO RISE TO NEAR 48.2 FEET BY AFTER MIDNIGHT. . THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE EVENING SUNDAY. * AT STAGES NEAR 49.0 FEET...BUILDINGS AT NORTH END OF TOWN AND WEST OF THE RAILROAD ARE AFFECTED. * A CREST NEAR 48.2 FEET COMPARES TO A PREVIOUS CREST OF 46.3 FEET ON FEBRUARY 17 2003. $$
2 follow-up statements
000 WGUS81 KRLX 091649 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1249 PM EDT SAT MAY 09 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...GUYANDOTTE RIVER. AT LOGAN... AT BRANCHLAND... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CABELL...LINCOLN...LOGAN. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...GUYANDOTTE RIVER...TUG FORK RIVER. AT PINEVILLE... AT MAN... AT WILLIAMSON... AT KERMIT... AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...LAWRENCE...PIKE AND IN WEST VIRGINIA...LOGAN...MINGO...WAYNE...AND WYOMING. THE HEAVY RAINS HAVE DECREASED ACROSS THE REGION. HOWEVER RUNOFF FROM PREVIOUS RAINS WILL CONTINUE TO FLOW INTO THE RIVERS. HIGH FLOWS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. THE NEXT STATEMENT WILL BE ISSUED AROUND 4 PM OR SOONER IF CONDITIONS CHANGE. && KYC195-WVC059-092249- /O.EXT.KRLX.FL.W.0004.000000T0000Z-090511T0000Z/ /WILW2.2.ER.090509T1235Z.090509T1800Z.090510T1800Z.NO/ 1249 PM EDT SAT MAY 09 2009 THE FLOOD WARNING CONTINUES FOR THE TUG FORK RIVER AT WILLIAMSON. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:06 PM SATURDAY THE STAGE WAS 35.7 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 27.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 38.8 FEET BY THIS AFTERNOON.. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON SUNDAY. . * AT STAGES NEAR 37.0 FEET...SEVERAL ROADS OUTSIDE OF TOWN ARE CLOSED. * A CREST NEAR 38.8 FEET COMPARES TO A PREVIOUS CREST OF 38.4 FEET ON FEBRUARY 16 2003. $$ KYC127-WVC059-099-092249- /O.EXT.KRLX.FL.W.0009.090509T2100Z-090511T0700Z/ /KRMW2.1.ER.090509T2100Z.090510T0600Z.090511T0100Z.NO/ 1249 PM EDT SAT MAY 09 2009 THE FLOOD WARNING CONTINUES FOR THE TUG FORK RIVER AT KERMIT. * FROM THIS AFTERNOON TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM SATURDAY THE STAGE WAS 28.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 38.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 44.5 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE EVENING SUNDAY. . * AT STAGES NEAR 45.0 FEET...WATER BEGINS TO ENTER THE RESIDENTIAL SECTIONS BETWEEN THE RIVER AND RAILROAD TRACKS. * A CREST NEAR 44.5 FEET COMPARES TO A PREVIOUS CREST OF 46.3 FEET ON FEBRUARY 17 2003. $$ WVC109-092249- /O.CON.KRLX.FL.W.0007.000000T0000Z-090510T0500Z/ /PINW2.1.ER.090509T1450Z.090509T1800Z.090509T2300Z.NO/ 1249 PM EDT SAT MAY 09 2009 THE FLOOD WARNING CONTINUES FOR THE GUYANDOTTE RIVER AT PINEVILLE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM SATURDAY THE ESTIMATED STAGE WAS 13.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.4 FEET BY THIS AFTERNOON.. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * AT STAGES NEAR 13.0 FEET...HOMES AND SOME BUSINESSES ALONG ROCKCASTLE CREEK NEAR PINE AVENUE AND MAIN STREET START TO FLOOD DUE TO BACKWATER FROM THE GUYANDOTTE. ALSO, SOME HOMES START TO FLOOD ONE QUARTER MILE DOWNSTREAM FROM THE RIVER GAGE NEAR THE CONFLUENCE OF THE WILLIAMS BRANCH CREEK AND THE GUYANDOTTE RIVER. * A CREST NEAR 15.4 FEET COMPARES TO A PREVIOUS CREST OF 13.8 FEET ON MAY 16 1996. $$ WVC045-092249- /O.EXT.KRLX.FL.W.0005.000000T0000Z-090510T0207Z/ /MNAW2.1.ER.000000T0000Z.090509T1515Z.090509T2007Z.NO/ 1249 PM EDT SAT MAY 09 2009 THE FLOOD WARNING CONTINUES FOR THE GUYANDOTTE RIVER AT MAN. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:15 AM SATURDAY THE STAGE WAS 16.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON.. * AT STAGES NEAR 16.0 FEET...SOME BUILDINGS AND STRUCTURES ALONG THE RIVER START TO FLOOD. * A CREST NEAR 15 FEET COMPARES TO A PREVIOUS CREST OF 17.3 FEET ON APRIL 15 2007. $$ WVC043-045-091719- /O.CAN.KRLX.FL.W.0006.000000T0000Z-090510T1155Z/ /LOGW2.1.ER.090509T1406Z.090509T1430Z.090509T1500Z.NO/ 1249 PM EDT SAT MAY 09 2009 THE FLOOD WARNING IS CANCELLED FOR THE GUYANDOTTE RIVER AT LOGAN. * AT 12:00 PM SATURDAY THE STAGE WAS 22.5 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 11:00 AM SATURDAY. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.0 FEET BY SUNDAY MORNING. * THIS WILL BE THE LAST STATEMENT FOR LOGAN. $$ WVC011-043-091719- /O.CAN.KRLX.FL.W.0008.000000T0000Z-090510T2000Z/ /BRAW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1249 PM EDT SAT MAY 09 2009 THE FLOOD WARNING IS CANCELLED FOR THE GUYANDOTTE RIVER AT BRANCHLAND. * AT 11:00 AM SATURDAY THE STAGE WAS 14.8 FEET. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 24.7 FEET AFTER MIDNIGHT. * THIS WILL BE THE LAST STATEMENT FOR BRANCHLAND. $$
000 WGUS81 KRLX 091821 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 221 PM EDT SAT MAY 09 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...GUYANDOTTE RIVER. AT PINEVILLE... AT MAN... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...LOGAN...WYOMING. THE RIVER HAS BEEN ESTIMATED TO BE BELOW FLOOD STAGE AT PINEVILLE AND HAS GONE BELOW FLOOD STAGE AT MAN. THE RIVER IS EXPECTED TO CONTINUE TO FALL THE REST OF THIS AFTERNOON. EVENTHOUGH THE RIVER HAS GONE BELOW FLOOD STAGE THERE STILL MAY BE SOME MINOR WATER PROBLEMS NEAR THE RIVER. MINOR WATER PROBLEMS WILL CONTINUE TO EASE AS THE RIVER RECEDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. THIS WILL BE THE LAST STATEMENT ON THE GUYANDOTTE RIVER. && WVC109-091851- /O.CAN.KRLX.FL.W.0007.000000T0000Z-090510T0500Z/ /PINW2.1.ER.090509T1450Z.090509T1600Z.090509T1725Z.NO/ 221 PM EDT SAT MAY 09 2009 THE FLOOD WARNING IS CANCELLED FOR THE GUYANDOTTE RIVER AT PINEVILLE. * AT 2:00 PM SATURDAY THE ESTIMATED STAGE WAS 12.8 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 1:25 PM SATURDAY. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.9 FEET BY SUNDAY MORNING. $$ WVC045-091851- /O.CAN.KRLX.FL.W.0005.000000T0000Z-090510T0207Z/ /MNAW2.1.ER.000000T0000Z.090509T1515Z.090509T1740Z.NO/ 221 PM EDT SAT MAY 09 2009 THE FLOOD WARNING IS CANCELLED FOR THE GUYANDOTTE RIVER AT MAN. * AT 2:00 PM SATURDAY THE STAGE WAS 14.6 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 1:40 PM SATURDAY. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.9 FEET BY LATE MORNING SUNDAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at May 9, 7:08 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 9, 7:08 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 708 AM EDT SAT MAY 9 2009 .SYNOPSIS... FLOODING PERSISTS ACROSS FAR SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA THIS MORNING. COLD FRONT CROSSES THIS AFTERNOON. DRYING OUT EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... RUC AND WRFARW SEEM TO HAVE THE BEST HANDLE ON TRAINING AXIS OF SHOWERS AND THUNDERSTORMS ACROSS FAR SOUTHERN WV AND SW VA EARLY THIS MORNING. USED THESE MODELS AS BASIS FOR POPS THROUGH MIDDAY WITH CAT POPS GRADUALLY LESSENING TO LIKELY THIS AFTERNOON AND THEN ENDING THIS EVENING. FLOOD THREAT THIS MORNING SHOULD DIMINISH THIS AFTERNOON AS COVERAGE AND INTENSITY WANE. ELSEWHERE TODAY EXPECTING MAINLY DRY WEATHER IN THE WAKE OF SHORT WAVE EXITING THE AREA AT THIS TIME. COLD FRONT ARRIVING THIS AFTERNOON MOVING INTO DESTABILIZING AIR MASS COULD RESULT IN A FEW SHOWERS AND THUNDERSTORMS STANDING UP ALONG / JUST AHEAD OF IT. FAST FLOW IN THE MIXED ENVIRONMENT WILL ALSO BRING ABOUT GUSTY BUT SUB ADVISORY WINDS EVEN OUTSIDE STORMS INTO THIS EVENING. USED RUC ALGORITHM TOOL TO GENERATE WIND GUSTS AND THAN TRIMMED A BIT IN THE MOUNTAINS TONIGHT. EXPECT A DRY NIGHT TODAY WITH PARTIAL CLEARING BUT ENOUGH WIND TO PRECLUDE FOG DESPITE THE VERY WET CONDITIONS. USED THE MAV FOR HIGHS TODAY AND LOWS TONIGHT...A LITTLE HIGHER THAN PREVIOUS IN MOST CASES. RAISED DEW POINTS A BIT VIA NAM12 AHEAD OF THE FRONT...ACTUALLY LOWERED A TAD BEHIND IT. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... A BRIEF BREAK IN THE PRECIPITATION IS EXPECTED FOR SUNDAY AS COOLER...DRIER AIR WORKS ITS WAY INTO THE REGION BEHIND THE EXITING COLD FRONT. ON MONDAY...A WEAK DISTURBANCE WILL MOVE INTO THE REGION. MODELS DIFFER ON THE TIMING AND PLACEMENT OF THIS DISTURBANCE...BUT AGREE THAT MOISTURE IS LIMITED...SO ONLY EXPECTING LIGHT QPF AMOUNTS AT THIS TIME. DRY NORTHWESTERLY FLOW MOVES INTO THE REGION FOR TUESDAY BEHIND THE EXITING DISTURBANCE. && && .LONG TERM /TUESDAY THROUGH FRIDAY/... HPC CHOSE THE OPERATIONAL/ENSEMBLE RUNS OF THE ECMWF ON WHICH TO BASE THE EXTENDED FORECAST...AND SEE LITTLE REASON TO DISAGREE. WE STILL HOPE TO SQUEEZE IN A COUPLE OF DRY DAYS EARLY NEXT WEEK...BUT A WET PATTERN MAY ARRIVE YET AGAIN BY THE END OF THE PERIOD. USED HPC GRIDS AS A BASIS WITH SOME TWEAKING. HAVE A FEW LINGERING SHOWERS MONDAY MORNING FROM WAVE ALONG FRONTAL BOUNDARY TO THE SOUTH. INCLUDED SLIGHT/LOW CHANCE POPS SHOULD BE FAIRLY LIGHT...THE JUICIER AIRMASS WILL BE OFF TO THE SOUTH. HIGH PRESSURE WILL THEN BUILD IN...WITH HOPEFULLY A 36 TO 48 HOUR DRY PERIOD INTO WEDNESDAY. ZONAL FLOW TRANSITIONS TO A SHORT-LIVED RIDGE BY WEDNESDAY...ALLOWING FOR SOME WARMING TEMPERATURES AS WELL. NEXT SHORTWAVE ARRIVES WEDNESDAY NIGHT/THURSDAY...KNOCKING DOWN THE RIDGE AND ONCE AGAIN CREATING ZONAL FLOW. ASSOCIATED FRONTAL BOUNDARY ARRIVES THURSDAY AND MAY STALL IN OR NEAR THE CWA. THIS COULD ONCE AGAIN BRING ROUNDS OF SHOWERS AND STORMS TO THE REGION. HAVE ONLY CHANCE POPS FOR NOW THROUGH FRIDAY. HPC TEMPERATURES WERE WELL ABOVE MEX/ENSEMBLE NUMBERS IN MANY CASES. KNOCKED THEM DOWN A FEW DEGREES HERE AND THERE. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... SHOWERS BKW AND FAR SOUTHERN WV AND SOUTHWEST VA WILL BRING MVFR WITH HEAVIER DOWNPOURS AND A THUNDERSTORM STILL POSSIBLE THIS MORNING GRADUALLY TAPERING OFF THIS AFTERNOON. ELSEWHERE...A PATCHY MVFR STRATOCU DECK WILL AFFECT MOST SITES AT TIMES BEFORE LIFTING TO VFR ALTOGETHER THIS AFTERNOON ON MIXING. A COLD FRONT ARRIVING FROM THE NW WILL RESULT IN A LINE OF SCATTERED SHOWERS AND STORMS WITH THE CHANCE FOR A PARTICULAR AIRPORT BEING AFFECTED LOW. GUSTY SW WINDS SATURDAY WILL SHIFT TO THE NW BEHIND THE FRONT LATE IN THE AFTERNOON. DRIER AIR ARRIVING BEHIND THE FRONT WILL CAUSE CLOUD BASES TO RISE EVEN FARTHER TONIGHT WHILE GUSTY WINDS THIS EVENING GRADUALLY DIMINISH OVERNIGHT. DESPITE ALL OF THE RECENT RAIN...THERE OUGHT TO BE ENOUGH WIND SATURDAY NIGHT TO PRECLUDE THE FORMATION OF FOG AS THE SKY PARTIALLY CLEARS. AVIATION OUTLOOK /BEYOND 06Z SUNDAY/... NO SIGNIFICANT AREAS OF IFR ANTICIPATED. && .HYDROLOGY... FLOOD WATCH HAS BEEN CONFINED TO FAR SOUTHERN WV AND SW VA WHERE TRAINING HAS SET UP. FAR SOUTHERN WV HAS BEEN REPORTING FLOODING SINCE 230 AM AND THIS LOOKS LIKE A SIGNIFICANT EVENT THERE ALREADY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...FLOOD WATCH UNTIL NOON EDT TODAY FOR WVZ024-025-033>035. OH...NONE. KY...NONE. VA...FLOOD WATCH UNTIL NOON EDT TODAY FOR VAZ003-004. && SYNOPSIS...TRM/SL NEAR TERM...TRM SHORT TERM...SL LONG TERM...CL AVIATION...TRM HYDROLOGY...TRM
Hazardous weather outlook, May 9, 4:53 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 453 AM EDT SAT MAY 9 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-026>032- 036>040-046-047-100900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 453 AM EDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ024-025-033>035-100900- DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH- 453 AM EDT SAT MAY 9 2009 ...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, May 9, 3:56 AM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
356 AM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLOOD PINEVILLE 37.59N 81.54W
05/09/2009 WYOMING WV EMERGENCY MNGR
NUMEROUS REPORTS OF ROADWAYS FLOODED THROUGHOUT COUNTY.
&&
CAMPBELLLocal storm report, May 9, 6:40 AM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
640 AM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM FLOOD BECKLEY 37.79N 81.19W
05/09/2009 RALEIGH WV COUNTY OFFICIAL
RALEIGH COUNTY 911 REPORTED FLOODING IN SEVERAL CITIES
INCLUDING COAL CITY...LEGO AND RHODELL. FLOODING IS
OBSERVED ON THE ROADWAYS AND NEAR HOMES. EVACUATIONS HAVE
OCCURRED IN THE MEADE AREA.
&&
SLEWISLocal storm report, May 9, 7:41 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
741 AM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLOOD HURLEY 37.42N 82.02W
05/09/2009 BUCHANAN VA EMERGENCY MNGR
MUDSLIDES AND FLOODING REPORTED ON RTE 643 IN HURLEY.
&&
ABEAVERSThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:02 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 28 min |
| May 8, 9:17 PM EDT | Areal Flood Advisory | RLX | McDowell, Wyoming | 4 hr |
| May 8, 9:35 PM EDT | Tornado Warning | RLX | McDowell, Wyoming | 10 min |
| May 9, 1:24 AM EDT | Areal Flood Advisory | RLX | Logan, McDowell, Mingo, Wyoming | 3 hr |
| May 9, 2:02 AM EDT | Areal Flood Warning | RLX | Logan, Mingo, Wyoming | 9 hr |
| May 9, 4:04 AM EDT | Areal Flood Warning | RLX | McDowell | 7 hr |
| May 9, 6:36 AM EDT | Areal Flood Warning | RLX | Raleigh | 9 hr |
| May 9, 7:11 AM EDT | River Flood Warning | RLX | Mingo | 32 hr |
| May 9, 8:18 AM EDT | River Flood Warning | RLX | Logan | 6 hr |
| May 9, 8:18 AM EDT | River Flood Warning | RLX | Lincoln, Logan | 5 hr |
| May 9, 9:38 AM EDT | River Flood Warning | RLX | Cabell, Lincoln | 3 hr |
| May 9, 9:38 AM EDT | River Flood Warning | RLX | Mingo, Wayne | 36 hr |
| May 9, 9:43 AM EDT | Areal Flood Warning | RLX | McDowell | 4 hr |
| May 9, 10:58 AM EDT | Areal Flood Warning | RLX | Logan, McDowell, Mingo, Wyoming | 5 hr |
Nearby
River Flood Warnings in West Virginia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.